Alert archive / New Jersey / Coastal Flood Statements in 2019

Coastal Flood Statement 15, NWS Philadelphia/Mount Holly

December 3, 2019Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this coastal flood statement at Dec 3, 2019, 5:44 AM EST for Ocean County, New Jersey. It took effect at Dec 3, 2019, 6:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2019, 5:44 AM EST (10:44 UTC)
In effect from
Dec 3, 2019, 6:00 AM EST
Expired
Dec 3, 2019, 1:00 PM EST
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WHUS41 KPHI 031044
CFWPHI

Coastal Hazard Message
National Weather Service Mount Holly NJ
544 AM EST Tue Dec 3 2019



NJZ020-026-031800-
/O.CAN.KPHI.CF.Y.0040.000000T0000Z-191203T1100Z/
/O.NEW.KPHI.CF.S.0015.191203T1100Z-191203T1800Z/
Ocean-Coastal Ocean-
544 AM EST Tue Dec 3 2019

...COASTAL FLOOD ADVISORY IS CANCELLED, ALTHOUGH MINOR COASTAL 
FLOODING REMAINS POSSIBLE IN THE BACK BAYS OF OCEAN COUNTY ...

The Coastal Flood Advisory has been cancelled as ocean-side tide 
lvls are not expected to reach advisory levels with subsequent
high tide cycles. However a Coastal Flood Statement has been 
issued until 1 PM this afternoon to cover residual elevated water 
lvls in the back-bays of Ocean County

* LOCATIONS...Back bays of Ocean County.

* TIMING...Until 1 PM EST this afternoon.

* COASTAL FLOOD IMPACTS...Up to a half foot of inundation above
  ground level is possible in low-lying areas near near the back
  bay shorelines and tidal waterways. Minor roadway flooding is
  possible on the barrier islands and along the back bays of Ocean
  County.

Time of high total tides are approximate to the nearest hour.

Barnegat Bay at Barnegat Light
MLLW Categories - Minor 3.5 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 1.0 ft, Moderate 2.0 ft, Major 3.0 ft

             Total      Total    Departure          
 Day/Time    Tide       Tide     from Norm   Flood  
            ft MLLW    ft MHHW       ft      Impact 
 --------  ---------  ---------  ---------  --------
 03/12 PM     3.6        1.1       1.5      Minor    
 04/01 AM     2.7        0.2       1.0       None    
 04/01 PM     2.7        0.2       0.7       None    
 05/02 AM     2.4       -0.1       0.6       None    
 05/02 PM     2.3       -0.2       0.4       None

&&

$$

NJZ027-031145-
/O.CAN.KPHI.CF.Y.0040.000000T0000Z-191203T1100Z/
Southeastern Burlington-
544 AM EST Tue Dec 3 2019

...COASTAL FLOOD ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Coastal Flood Advisory.

High tide has passed and water levels will continue to fall over
the next few hours.

&&

Time of high total tides are approximate to the nearest hour.

Barnegat Bay at Barnegat Light
MLLW Categories - Minor 3.5 ft, Moderate 4.5 ft, Major 5.5 ft
MHHW Categories - Minor 1.0 ft, Moderate 2.0 ft, Major 3.0 ft

             Total      Total    Departure          
 Day/Time    Tide       Tide     from Norm   Flood  
            ft MLLW    ft MHHW       ft      Impact 
 --------  ---------  ---------  ---------  --------
 03/12 PM     3.6        1.1       1.5      Minor    
 04/01 AM     2.7        0.2       1.0       None    
 04/01 PM     2.7        0.2       0.7       None    
 05/02 AM     2.4       -0.1       0.6       None    
 05/02 PM     2.3       -0.2       0.4       None

&&

$$
1 follow-up statement
677 
WHUS41 KPHI 031801
CFWPHI

Coastal Hazard Message
National Weather Service Mount Holly NJ
101 PM EST Tue Dec 3 2019

NJZ020-026-040200-
/O.EXP.KPHI.CF.S.0015.000000T0000Z-191203T1800Z/
/O.NEW.KPHI.CF.S.0016.191203T1801Z-191204T0200Z/
Ocean-Coastal Ocean-
101 PM EST Tue Dec 3 2019

...Minor Coastal Flooding Continues for Barnegat Bay...

* LOCATIONS...Barnegat Bay.

* TIMING...Until 9 PM EST this evening.

* COASTAL FLOOD IMPACTS...Up to one half foot of inundation above
  ground level is possible in low-lying areas near shorelines and
  tidal waterways in the back bays. Minor roadway flooding is 
  possible on the barrier islands and along the back bays of Ocean
  County.

&&

$$
Deal

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Dec 3, 3:45 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 3, 3:45 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
345 AM EST Tue Dec 3 2019

.SYNOPSIS...

Low pressure located off the New England coast will continue to pull
away from the region today. A weak cold front will pass through
the area Wednesday and then high pressure will build southwest
of the area on Thursday. A stronger, but mostly dry, cold front
will pass through our area late in the day on Friday. High
Pressure will build into the area on Saturday before shifting
offshore on Sunday as the next storm system approaches from the
west.

&&

.NEAR TERM /TODAY/...

Strong low pressure was centered to the east of Cape Cod early this
morning. The low will continue to move northeast toward Nova Scotia
today.

The last of the light snow in our region is forecast to be off the
coast by daybreak, and any lingering low clouds should follow. We
are anticipating a mostly sunny morning with an increase in high
clouds from the west during the afternoon.

High temperatures are expected to range from around 30 on the Pocono
Plateau to the middle 40s in southern Delaware. The wind should
remain from the northwest, increasing around 15 MPH with gusts of 25
to 30 MPH.

&&

.SHORT TERM /TONIGHT/...

Our region will be between the area of low pressure departing to our
northeast and a cold front approaching from the west for tonight. The
sky is expected to be overcast, at first with deck of cirrostratus,
followed by an increase in mid level clouds. There could be
scattered flurries late tonight in parts of eastern Pennsylvania.

The northwest wind is forecast to diminish and it should back to the
west. Low temperatures will likely favor the upper 20s and lower 30s
in our region.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

Wednesday through Friday:

The beginning of the long term will feature two moisture- starved
northern-branch systems clipping our area. The first of these
systems will impact the area on Wednesday. Given the dynamics being
shunted north of the area, the limited moisture, and downsloping in
WNW flow, expect that most of the area remains dry apart from maybe
some flurries or light snow showers over the Poconos and NW NJ. Sfc.
High Pressure will briefly build SW of the area on Thursday before a
weak low passes just north of the area on Friday. Although the cold
frontal passage is more robust with this system, the same general
factors which limited the precipitation potential with the Wednesday
system should still apply, so am not expecting much precipitation
outside of some light snow/rain showers.

Persistent NW flow aloft should keep temperatures roughly 5 degrees
below climo on Wed/Thu (e.g. highs generally low to mid 40s), before
a slight warm up ahead of the low on Friday brings them near
seasonable norms. Expect considerable cloud cover on Wed/Friday due
to the aforementioned clipper systems, and some stratocu will also
be possible in the cool NW flow on Thursday (particularly over the
Poconos).

Saturday through Monday:

Saturday will be noticeably colder than Friday as cold high pressure
builds in from the west. Highs will generally be in the upper 30s to
lower 40s (sub-freezing in the Poconos) and it will be quite dry
with dewpoints in the teens.

The high will move offshore Sunday with southerly return flow
warming temperatures about 5-10 degrees relative to Saturday.
However it is still expected to remain dry (except maybe Sunday
night).

By Monday, warm air/moisture advection coupled with shortwave energy
moving ahead of the longwave trough over the Plains should result in
fairly widespread precipitation overspreading the area. At this time
all signs point to a primarily if not exclusively rain event given
southerly flow in the overrunning regime and the surface low's
ultimate track (on Tuesday) NW of the area.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...MVFR conditions improving to VFR with the cloud cover
becoming scattered toward daybreak. VFR conditions are then expected
through the day. Northwest wind increasing to 12 to 16 knots with
gusts around 25 knots. High confidence.

Tonight...VFR under a cloudy sky. Northwest wind around 10 knots
becoming west 6 knots or less. High confidence.

OUTLOOK...

Wednesday...Mainly VFR. Possibly some MVFR ceilings at KRDG/KABE but
confidence is low. West wind around 10 knots.

Wednesday night...VFR. West wind 5 to 10 knots.

Thursday...VFR. NW winds 15-20 knots with gusts of 20-30 knots
possible during the afternoon.

Thursday night... VFR. West winds 5-10 kts.

Friday...Mainly VFR, some chance of sub-VFR conditions in afternoon
SHRA. SW winds around 10 kts, shifting W-NW 10-15 kts later in the
afternoon

Friday night -Saturday...VFR with W-NW winds around 10 kts.

&&

.MARINE...

The actual wind speeds have been above most of the forecast guidance
as the low pulls farther away to our northeast. We will carry a Gale
Warning until 10:00 AM for our ocean waters and for lower Delaware
Bay to cover lingering gale force gusts through that time. A Small
Craft Advisory remains in effect for the upper part of Delaware Bay.

After the Gale Warning expires, Small Craft Advisory conditions are
likely into this evening.

OUTLOOK...

Wednesday...Sub-SCA conditions during the day with 2-3 ft seas and
westerly winds gusting 15-20 kts.

Wednesday night and Thursday...NW Winds will reach SCA criteria
Wednesday evening with the potential for marginal Gale conditions by
Thursday morning and continuing through much of the day Thursday.
Seas generally 3-4 ft.

Thursday night through Friday...Winds diminish for a time Thursday
night into early Friday but then likely increase to SCA conditions
again by late Friday as NW winds gust 25-30 kts. Seas 2-4 ft.

Friday night through Saturday...SCA conditions likely Friday night
through early Saturday as NW winds gust up to 30 knots.
Conditions may dip below SCA criteria by Saturday afternoon.
Seas generally 2-4ft.

&&

.TIDES/COASTAL FLOODING...

The Coastal Flood advisory remains in effect for Coastal Ocean
and Burlington Counties due to continued trapped water in
area back-bays, namely Barnegat Bay. This may be converted to a
Coastal Flood Statement later this morning to account for this
residual water, however this will be dependent upon how quickly
water begins to drain from the back-bays in the NW flow regime.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 6 AM EST early this morning for
     NJZ020-026-027.
DE...None.
MD...None.
MARINE...Gale Warning until 10 AM EST this morning for ANZ431-450>455.
     Small Craft Advisory until 6 PM EST this evening for ANZ430.

&&

Synopsis...Carr
Near Term...Iovino
Short Term...Iovino
Long Term...Carr
Aviation...Carr/Iovino
Marine...Carr/Iovino
Tides/Coastal Flooding...
Hazardous weather outlook, Dec 3, 3:51 AM EST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
351 AM EST Tue Dec 3 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>019-021>025-
PAZ054-055-060>062-070-071-101>106-040900-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Carbon-Monroe-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
351 AM EST Tue Dec 3 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ020-026-027-040900-
Ocean-Coastal Ocean-Southeastern Burlington-
351 AM EST Tue Dec 3 2019

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ431-450>455-040900-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
351 AM EST Tue Dec 3 2019

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-040900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
351 AM EST Tue Dec 3 2019

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Dec 3, 1:05 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
105 AM EST Tue Dec 3 2019

DEZ001>003-MDZ008-012-015-020-NJZ016>018-021>023-PAZ054-060>062-
070-071-101>106-031000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Caroline-
Salem-Gloucester-Camden-Cumberland-Atlantic-Cape May-Carbon-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
Including the cities of Wilmington, Dover, Georgetown, Elkton,
Chestertown, Centreville, Denton, Pennsville, Glassboro, Camden,
Cherry Hill, Millville, Hammonton, Cape May Court House,
Jim Thorpe, Reading, Allentown, Bethlehem, Easton, Media,
Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square,
Collegeville, Pottstown, Norristown, Lansdale, Chalfont,
Perkasie, Morrisville, and Doylestown
105 AM EST Tue Dec 3 2019

...ICY SPOTS ARE POSSIBLE OVERNIGHT INTO TUESDAY MORNING...

Many area roads, walkways and parking lots remain wet.
Temperatures are forecast to fall near or below the freezing mark
in eastern Pennsylvania, southern New Jersey, Delaware and
northeastern Maryland overnight. As a result, ice may develop on
untreated surfaces.

If you will be going out overnight or early on Tuesday morning,
use extra care and be mindful that you may encounter some ice.

Iovino
Special weather statement, Dec 3, 3:50 AM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
350 AM EST Tue Dec 3 2019

DEZ001-MDZ008-NJZ001-007>010-012>022-027-PAZ054-055-060>062-070-
071-101>106-031400-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-
Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Elkton, Newton, Washington,
Morristown, Flemington, Somerville, New Brunswick, Freehold,
Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill,
Moorestown, Mount Holly, Jackson, Millville, Hammonton,
Wharton State Forest, Jim Thorpe, Stroudsburg, Reading,
Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook,
Oxford, West Chester, Kennett Square, Collegeville, Pottstown,
Norristown, Lansdale, Chalfont, Perkasie, Morrisville,
and Doylestown
350 AM EST Tue Dec 3 2019

...ICY SPOTS ARE POSSIBLE EARLY THIS MORNING...

Many area roads, walkways and parking lots remain wet.
Temperatures will be near or below the freezing mark in eastern
Pennsylvania, New Jersey, northern Delaware and extreme
northeastern Maryland early this morning. As a result, ice may
develop on untreated surfaces.

If you will be going out early this morning, use extra care and
be mindful that you may encounter some ice.

Iovino
Local storm report, Dec 3, 5:15 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     SNOW             HIGHLAND LAKES          41.18N 74.47W
12/03/2019  M14.3 INCH       SUSSEX             NJ   TRAINED SPOTTER

            UPDATES PREVIOUS SNOW REPORT FROM HIGHLAND
            LAKES.

&&

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 1:01 PM ESTCoastal Flood StatementPHIOcean8 hr

Nearby

Coastal Flood Statements in New Jersey, 2019Every coastal flood statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.